It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-06-2010, 06:45 AM   #1
Member
(female)
 
Join Date: Oct 2009
Posts: 88
pinkrobot HB User
high oxalate diet = discharge, irritation?

For the past 2 1/2 years, I've had a mystery vaginal problem that involves an excess of yellow discharge, redness, and irritation (itchy & burning). I've been tested for all infections, including STDs. I've been treated for lichen sclerosis and lichen planus, for vulvar vestibulitis, and for a pH imbalance, and I've recently had my hormone levels tested. I've eliminated the possibility of having an allergy. I've also been desperate enough to try the candida diet, which did absolutely nothing. Despite seeing a specialist, nothing is explaining what is wrong with me.

I recently stumbled upon research about a high oxalate diet sometimes being the culprit in women with vulvodynia. While I don't have the "pain" that most women with vulvodynia have, I decided to read more into the oxalate factor. I've been paying more attention to the foods I eat and notice that when I eat more high oxalate foods, my discharge and irritation seem to be worse. It also makes more sense, then, why the candida diet wouldn't have helped me (many of the things you can eat on it are high-oxalate). However, I've also had enough "coincidental" moments of improving symptoms over the past 2 years to wonder if this is all in my head, or if it's possible that high-oxalate foods could case such severe infection-like symptoms. Does anyone know anything more about this?

 
Old 11-06-2010, 07:15 AM   #2
Junior Member
(female)
 
Join Date: Aug 2010
Posts: 35
Donato HB User
Re: high oxalate diet = discharge, irritation?

Hi Pinkrobot,

I've been having the same symptoms for over 6 months...been tested for STDs, among a gazillion other things...the only thing that seemed to improve the itching/burning was clobetasol (prescription). 3 doctors saw me, nobody can find anything siginificant. About the diet, I realized that when i eat chocolate (high oxalate) it gets way worse. The same thing with nuts. I think it's worth a try...good luck to us

 
Sponsors Lightbulb
   
Old 11-06-2010, 08:25 AM   #3
Member
(female)
 
Join Date: Oct 2009
Posts: 88
pinkrobot HB User
Re: high oxalate diet = discharge, irritation?

Quote:
Originally Posted by Donato View Post
Hi Pinkrobot,

I've been having the same symptoms for over 6 months...been tested for STDs, among a gazillion other things...the only thing that seemed to improve the itching/burning was clobetasol (prescription). 3 doctors saw me, nobody can find anything siginificant. About the diet, I realized that when i eat chocolate (high oxalate) it gets way worse. The same thing with nuts. I think it's worth a try...good luck to us
I've definitely noticed chocolate makes it worse, as well as tea and peanut butter. What is clobetasol, what does it treat?

 
Old 11-06-2010, 01:43 PM   #4
Junior Member
(female)
 
Join Date: Aug 2010
Posts: 35
Donato HB User
Re: high oxalate diet = discharge, irritation?

Well, clobetasol is a powerful corticosteroid that relieves inflammatory processes on the skin. I'm using the cream around the vulva because my doctor believes the skin is too irritated due to the itching, scratching, burning..you name it, I had it. I use a very thin layer on it and it improves a lot the outside discomfort. About the discharge..it doesn't have any noticeable effect over it, but I've been told by doctors (and also read it here on different boards) that this may be something the body itself will heal. I used so many different meds topically, orally...and none of that solved the problem, only made the discharge change appearance. Now i've been out of meds (except clobetasol) for over 2 months, and i'm starting to see the body react and the discharge beginning to decrease. In my case, tea doesn't seem to trigger discomfort and i don't usually eat peanut butter, but chocolate (especially chocolate bars) is a disgrace to me. Let's keep contact, maybe one of us find the solution.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chronic irritation of throat and nasal passage bentley7 Ear, Nose & Throat 5 11-06-2010 11:45 AM
Yellow discharge bella2010 Women's Health 2 04-16-2010 04:42 PM
Yeast Free Diet! Cure for vaginal yeast infection?? SweetPea143 Women's Health 2 04-08-2010 07:30 PM
discharge & irritation--ever heard this explanation??? pinkrobot Women's Health 4 04-01-2010 05:07 PM
at my wit's end with this irritation and discharge pinkrobot Women's Health 1 03-02-2010 07:19 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (52), Kszan (41), Titchou (35), twohands (23), Seraph (16), solofelix (15), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!